MAUDE Adverse Event Report: RAYNHAM BACTISEAL BARIUM STRIPED CATH; BACTISEAL CATHETER KIT

RAYNHAM BACTISEAL BARIUM STRIPED CATH; BACTISEAL CATHETER KIT
Model Number NS0340
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Medwatch (b)(4).Study: 8-year old female patient.Biomarin study: cerliponase alfa observational study.The subject's past medical history included: pancreatitis.The subject's concurrent conditions included: seizure, sleep disorder, autism spectrum disorder, neuronal ceroid lipofuscinosis, and reflux gastritis.No allergies were reported.Concomitant medication included: melatonin/pyridoxine hydrochloride/theanine, gemfibrozil, zonisamide, trazodone, clobazam, and famotidine.Cetirizine, prednisolone, lidocaine, and paracetamol were used as premedication for the administration of bmn 190.On (b)(6)2017, the subject initiated treatment with bmn 190 (300 milligram, qow, icv).The lot number for bmn 190 was unknown.The most recent dose was administered on (b)(6)2022.On (b)(6)2020, the subject underwent implantation of an intracerebral ventriculostomy (icv) set (nb0930 codman rickham reservoir, model number ns0340).The lot number was 68135-811-02.On (b)(6)2022, the subject had a +1 positive anaerobic culture with cutibacterium acnes (csf culture positive).The event intensity was reported as grade 1.No treatment for the event was reported.No action was taken with bmn 190 due to the event.The outcome of the event was reported as recovered/resolved on an unknown date in 2022.The investigator assessed the event of csf culture positive as not related to treatment with bmn 190.The investigator assessed the event of csf culture positive as related to the icv device.Other possible etiological factors included colonization of the device.Additional information received on (b)(6)2022: the lot number for bmn 190 was updated from unknown to 68135-811-02.Treatment for the event included vancomycin.The outcome date of the event was updated from an unknown date in 2022 to (b)(6)2022.Additional information received on (b)(6)2022: additional concomitant medication included melatonin and leuprolide.Additional concurrent conditions include precocious puberty.Case comment: the patient had a csf culture positive for cutibacterium, which is a known complication of icv device implantation.Cutibacterium are skin commensal bacteria and can cause infection following icv device implantation or use.The causality of event is assessed as not related to brineura.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Bactiseal catheter (id (b)(6)) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Review of the history device records was not possible as the lot number provided by the customer could not be found in our system.The root cause(s) of the reported issue could not be determined, however, the possible root cause for the ¿issue¿ reported by the customer, could be linked to the patient and hospital surroundings.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: the subject's concurrent conditions included: neuronal ceroid lipofuscinosis.No allergies were reported.On (b)(6) 2020, the subject initiated treatment with brineura (300 milligram, icv, qow).The lot number for brineura was not reported.The most recent dose was administered on (b)(6) 2021.On (b)(6) 2021, the subject developed grade 1 positive anaerobic culture, cutibacterium acnes (csf culture positive).The subject was asymptomatic.On the same day, the csf culture had three colonies of cutibaterium acnes.No treatment for the event was reported.No action was taken with brineura due to the event.The outcome of the event was reported as recovered/resolved on an unspecified date in 2021.The investigator assessed the event of csf culture positive as not related to treatment with brineura.The investigator assessed the event of csf culture positive as related to the subject's icv device.Other etiological factors included device colonization rather than cns infection.Additional information received on 29-mar-2022: the subject was reported to be a 7 year-old female.The subject's past medical history included: pancreatitis.The subject's concurrent conditions included: sleep disorder, autismspectrum disorder, seizure, and gastrooesophageal reflux disease.Concomitant medication included: melatonin, zonisamide, clobazam, gabapentin, and famotidine.Premedication for the brineura treatment included: cetirizine, prednisolone, paracetamol, and lidocaine.The start date of brineura was updated from (b)(6) 2020 to (b)(6) 2017.The lot number for brineura was 68135-811-02.On (b)(6) 2020, the subject underwent implantation of an intracerebral ventriculostomy (icv) (manufacturer: integra lifescience; brand name: nb0930 rickham reservoir rickham reservoir.The model number was ns0340, catalog number was ns0340, and lot number was jt339t.The device was not available for return.It was reported that no treatment was given for the even nb0930 rickham reservoir t.Additional information received on 17-jun-2022: the investigator clarified that the subject experienced cutibacterium acnes positive culture.The onset date, initially reported as 05-mar-2021, was updated to 25-feb-2021 at 16:57, at which time the subject had a cutibacterium acnes positive culture (csf culture positive).It was reported that the subject's lab results included intermittent positive cultures.The date of the outcome of the event, previously reported as an unspecified date in 2021, was updated to 27-jan-2022.Additional information received on 04-dec-2023: the investigator clarified that the subject experienced cutibacterium acnes positive culture, 3 colonies, anaerobic culture.Additional information has been requested and, if received, the report will be updated.Case comment: the patient experienced csf culture positive for c.Acnes, which is a known complication of icv device use.C.Acnes are skin commensal bacteria and can cause internal infection following icv device implantation or use.The causality of event is assessed as not related to brineura.
 
Additional Manufacturer Narrative
Additional information received: "the most recent dose of brineura was administered on (b)(6) 2024 at 14:00." "on (b)(6) 2024 at 09:43, the participant developed grade 1 +1 positive anaerobic culture (csf culture positive).The csf culture was +1 positive for cutibacterium acnes.The operator of the icv device was the investigator and the location of the event was at the clinic.The icv device was not available for return.Treatment for the event included vancomycin hydrochloride.No action was taken with brineura due to the event." "the outcome of the event was reported as recovered/resolved on (b)(6) 2024 at 9:32." "biomarin has assessed the event as medically significant." "the investigator assessed the event of csf culture positive as not related to treatment with brineura.Other etiological factors included device colonization." case comment: "the patient experienced csf culture positive for propionibacterium acnes, which is a known complication of icv device use.Propionibacterium acnes are skin commensal bacteria and can cause internal infection following icv device use.The causality of event is assessed as not related to brineura.".
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL BARIUM STRIPED CATH
Common Device Name
BACTISEAL CATHETER KIT
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16150249
Report Number3013886523-2022-00596
Device Sequence Number17893946
Product Code JXG
UDI-Device Identifier10886704045175
UDI-Public10886704045175
Combination Product (Y/N)N
PMA/510(K) Number
K031123
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNS0340
Device Catalogue NumberNS0340
Device Lot Number6813581102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer04/04/2023
12/06/2023
03/04/2024
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date04/19/2023
01/05/2024
03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN (PARACETAMOL).; ACETAMINOPHEN.; CETIRIZINE (CETIRIZINE HYDROCHLORIDE).; CETIRIZINE.; CLOBAZAM (CLOBAZAM).; CLOBAZAM.; FAMOTIDINE.; GABAPENTIN (GABAPENTIN).; GEMFIBROZIL.; LEUPROLIDE ACE.; LIDOCAINE.; MELATONIN.; PREDNISOLONE.; TRAZODONE (TRAZODONE).; TRAZODONE HCL.; VALTOCO (DIAZEPAM).; VANCOMYCIN (VANCOMYCIN HYDROCHLORIDE).; ZONISAMIDE (ZONISAMIDE).; ZONISAMIDE (ZONISAMIDE).; ZONISAMIDE.
Patient Age10 YR
Patient SexFemale